MAUDE Adverse Event Report: CRYOLIFE, INC. ONX MITRAL STANDARD 25; HEART-VALVE, MECHANICAL

CRYOLIFE, INC. ONX MITRAL STANDARD 25; HEART-VALVE, MECHANICAL
Model Number ONXM-25
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Death (1802)
Date of Event 06/01/2020
Type of Reportable Event Death
Additional Manufacturer Narrative
This investigation is currently ongoing.Any additional information will be provided in the follow-up report.
 
Event or Problem Description
According to the report onxm 25 sn:(b)(4) was explanted on (b)(6) 2020.This on-x valve was replaced with onxm 25 sn: (b)(4).An obituary for the patient was found with date of death as (b)(6) 2020.This investigation is relegated to onxm 25 sn: (b)(4).
 
Additional Manufacturer Narrative
The manufacturing records for serial numbers (b)(6) were reviewed, and it was confirmed that all records were controlled, available for review, and met all specifications per the device master record.All lots passed functional testing and met release specifications.A clinical/medical review was performed.Attempts were made to acquire additional information from the hospital; however, per a cryolife representative, information would not be released without family consent.As a consequence, no information was provided as to why the replacement of sn (b)(6) was deemed necessary with the result that we do not have information to indicate what, if any, contribution the valve had to the decision to replace it.Although there is no evidence of valve involvement, the instructions for use for the on-x valve lists reoperation and explant as possible consequences of complications of mechanical heart valve replacement [ifu].We just don¿t know what the complications were.There is insufficient information to indicate a root cause contributing to the decision to replace this valve.No further action is required without additional information.A risk review of the available information was performed.The review of the device history record found that the valves met all specifications and testing requirements.There were no issues found in the manufacture of the devices.The clinical medical report states causes for the explantation as: ¿there is insufficient information to indicate a root cause contributing to the decision to replace this valve.¿ the ifu provides instruction about the potential adverse events associated with the use of prosthetic heart valves which may lead to explantation and reoperation.The on-x heart valve design fmea covers this in: ¿nondysfunctional potential for reoperation or death.¿ the on-x heart valve risk management file thoroughly identifies the process and product hazards for approved indications.Each individual hazard is mitigated and reduced as low as possible by design and process.Post production residual risk is communicated in the product¿s labeling and ifu.No action necessary.This event does not identify additional hazards or modify the probability and severity of existing hazards.This report is being submitted as required by federal regulations and does not constitute an admission that the device caused or contributed to the reported event.Furthermore, this report reflects the event as alleged by the complainant and does not imply that the information reported to cryolife is accurate or has been confirmed by cryolife.
 
Event or Problem Description
According to the report onxm 25 sn:(b)(6) was explanted on (b)(6) 2020.This on-x valve was replaced with onxm 25 sn: (b)(6).An obituary for the patient was found with date of death as (b)(6) 2020.This investigation is relegated to onxm 25 sn: (b)(6) and onxm sn: (b)(6).

Brand Name
ONX MITRAL STANDARD 25
Common Device Name
HEART-VALVE, MECHANICAL
Manufacturer (Section D)
CRYOLIFE, INC.
1300 e. anderson ln., bldg. b
austin TX 78752
MDR Report Key10201432
Report Number1649833-2020-00019
Device Sequence Number1074138
Product Code LWQ
UDI-Device Identifier00851788001273
UDI-Public00851788001273
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
P000037
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/29/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Operator of Device No Information
Device Expiration Date09/29/2021
Device Model NumberONXM-25
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/17/2020
Supplement Date Received by Manufacturer06/17/2020
Initial Report FDA Received Date06/26/2020
Supplement Report FDA Received Date07/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ONXM 25 SN: (B)(6)
Outcome Attributed to Adverse Event Death; Life Threatening;
Patient Age45 YR